Alert archive / California / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Medford, OR

March 30, 2014Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Mar 30, 2014, 3:06 PM PDT for Siskiyou County, California. It took effect at Mar 31, 2014, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 3:06 PM PDT (22:06 UTC)
In effect from
Mar 31, 2014, 2:00 PM PDT
Expired
Mar 31, 2014, 11:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WWUS46 KMFR 302206
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PDT SUN MAR 30 2014

CAZ081-302315-
/O.CAN.KMFR.WS.A.0003.140331T1900Z-140401T1200Z/
CENTRAL SISKIYOU COUNTY-
306 PM PDT SUN MAR 30 2014

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER
STORM WATCH. 

SNOW LEVELS ARE EXPECTED TO REMAIN ABOVE POPULATED AREAS.

$$

CAZ082-083-310615-
/O.UPG.KMFR.WS.A.0003.140331T1900Z-140401T1200Z/
/O.NEW.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/
/O.CON.KMFR.WW.Y.0009.140331T0000Z-140331T1200Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
306 PM PDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
MONDAY ABOVE 3500 FEET...
...WINTER STORM WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
2 PM MONDAY TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. A WINTER WEATHER ADVISORY ABOVE 3500 FEET
REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES WITH UP TO 4 INCHES POSSIBLE
  UNDER HEAVY SHOWERS LOCALLY LATE THIS AFTERNOON THROUGH EARLY
  MONDAY MORNING. 4 TO 8 INCHES ADDITIONAL ARE POSSIBLE MONDAY
  AFTERNOON THROUGH LATE MONDAY NIGHT.

* ELEVATION: ABOVE 3500 FEET LATE AFTERNOON THROUGH LATE 
  TONIGHT. ABOVE 3000 FEET MONDAY AFTERNOON THROUGH LATE MONDAY 
  NIGHT. 

* TIMING...INTERMITTENT HEAVY SHOWERS LATE THIS AFTERNOON 
  THROUGH LATE TONIGHT. A COLD FRONT MOVES IN MONDAY AFTERNOON 
  BRINGING HEAVIER SNOW...TAPERING OFF TO SNOW SHOWERS LATE 
  MONDAY NIGHT.

* LOCATIONS INCLUDE: MOUNT SHASTA CITY AND THE PASSES ON I-5 NORTH
  OF MT SHASTA CITY.

* IMPACTS...TONIGHT SNOW THAT FALLS SHOULD MELT QUICKLY ON ROADS.
  ON MONDAY HEAVY WET SNOW MAY MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS INCLUDING HIGHWAYS 89 AND I-5. BE PREPARED FOR SNOW
  AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET
  SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE
  POWER DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ080-310615-
/O.UPG.KMFR.WS.A.0003.140331T1900Z-140401T1200Z/
/O.NEW.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/
WESTERN SISKIYOU COUNTY-
306 PM PDT SUN MAR 30 2014

...WINTER STORM WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
2 PM MONDAY TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW IS EXPECTED TO INCREASE SUNDAY NIGHT AND MAY BE 
  HEAVY AT TIMES THROUGH MONDAY EVENING.

* LOCATIONS INCLUDE: EXCEPT FOR HIGHWAY 3...MAINLY RURAL AREAS OF
  WESTERN SISKIYOU COUNTY.

* IMPACTS...HEAVY WET SNOW MAY MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAYS 3 THROUGH THE 
  SCOTT MOUNTAINS. BE PREPARED FOR SNOW AND SLUSH COVERED 
  ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO 
  BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER 
  DISRUPTIONS. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
789 
WWUS46 KMFR 310617
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1117 PM PDT SUN MAR 30 2014

CAZ082-083-311800-
/O.CAN.KMFR.WW.Y.0009.000000T0000Z-140331T1200Z/
/O.CON.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
1117 PM PDT SUN MAR 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO
5 AM PDT TUESDAY ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 2
PM MONDAY TO 5 AM PDT TUESDAY.

* SNOW ACCUMULATIONS...4 TO 8 INCHES ARE EXPECTED MONDAY AFTERNOON
  THROUGH LATE MONDAY NIGHT.

* ELEVATION: ABOVE 3000 FEET MONDAY AFTERNOON THROUGH LATE MONDAY
  NIGHT.

* TIMING...A COLD FRONT MOVES IN MONDAY AFTERNOON BRINGING
  HEAVIER SNOW...TAPERING OFF TO SNOW SHOWERS LATE MONDAY NIGHT.

* SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE JUST
  AFTER SUNSET.

* LOCATIONS INCLUDE: MOUNT SHASTA CITY AND THE PASSES ON I-5 
  NORTH OF MT SHASTA CITY. 

* IMPACTS...HEAVY WET SNOW SHOULD MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS INCLUDING HIGHWAYS 89 AND I-5. BE PREPARED FOR SNOW AND
  SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET
  SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE
  POWER DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ080-311800-
/O.CON.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/
WESTERN SISKIYOU COUNTY-
1117 PM PDT SUN MAR 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO
5 AM PDT TUESDAY ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM
2 PM MONDAY TO 5 AM PDT TUESDAY. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW IS EXPECTED TO INCREASE MONDAY AFTERNOON AND WILL BE
  HEAVY AT TIMES MONDAY EVENING.

* SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE
  AROUND SUNSET.

* LOCATIONS INCLUDE: EXCEPT FOR HIGHWAY 3 AND ETNA SUMMIT ON
  SAWYERS BAR ROAD...MAINLY RURAL AREAS OF WESTERN SISKIYOU COUNTY.

* IMPACTS...HEAVY WET SNOW SHOULD MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAY 3 THROUGH THE SCOTT
  MOUNTAINS. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND
  REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES
  AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SK
937 
WWUS46 KMFR 311018
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 AM PDT MON MAR 31 2014

CAZ080-010000-
/O.EXT.KMFR.WS.W.0003.140331T2100Z-140401T0600Z/
WESTERN SISKIYOU COUNTY-
318 AM PDT MON MAR 31 2014

...WINTER STORM WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING ABOVE 3500 FEET...

THE WINTER STORM WARNING ABOVE 3500 FEET IS NOW IN EFFECT FROM
2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW WILL INCREASE THIS MORNING AND BECOME HEAVY AT
  TIMES THIS AFTERNOON. SNOWFALL RATES WILL DECREASE QUICKLY THIS
  EVENING BUT LIGHT SNOW MAY LAST INTO THE NIGHT.

* SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE 
  THIS AFTERNOON.

* LOCATIONS INCLUDE: MAINLY RURAL AREAS OF WESTERN SISKIYOU
  COUNTY. 

* IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAY 3 OVER SCOTT MOUNTAIN
  SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND
  REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES
  AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ082-083-010000-
/O.CON.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
318 AM PDT MON MAR 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT TUESDAY ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM
2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES...EXCEPT LOCALLY UP TO A FOOT
  NEAR MOUNT SHASTA SKI PARK.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW WILL DEVELOP THIS MORNING AND BECOMING HEAVY AT
  TIMES THIS AFTERNOON AND EVENING. SNOW ACCUMULATIONS ARE
  EXPECTED TO BE THE GREATEST DURING THE EVENING AS SURFACES COOL
  AND SNOWFALL RATES PEAK. SNOW WILL GRADUALLY DIMINISH OVERNIGHT.

* SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE JUST
  AFTER SUNSET THROUGH LATE EVENING. 

* LOCATIONS INCLUDE: MOUNT SHASTA CITY...INTERSTATE 5 FROM JUST
  NORTH OF DUNSMUIR TO JUST SOUTH OF WEED...AND ALL OF HIGHWAY 89
  TO THE SISKIYOU COUNTY LINE.

* IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS INCLUDING I-5 AND HIGHWAY 89 OVER SNOWMAN'S HILL SUMMIT.
  BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED
  VISIBILITIES. HEAVY... WET SNOW MAY ALSO BRING DOWN TREES AND
  BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WRIGHT
981 
WWUS46 KMFR 312148
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PDT MON MAR 31 2014

CAZ082-083-010600-
/O.EXT.KMFR.WS.W.0003.000000T0000Z-140401T0600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
248 PM PDT MON MAR 31 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 3500 FEET...

THE WINTER STORM WARNING ABOVE 3500 FEET IS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES...EXCEPT LOCALLY UP TO A FOOT
  ABOVE 5000 FEET ON AND NEAR MOUNT SHASTA.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON
  PERSISTING THROUGH EARLY THIS EVENING. SNOW ACCUMULATIONS WILL
  BE GREATEST DURING THE EARLY EVENING AS SURFACES COOL AND
  SNOWFALL RATES PEAK. SNOW WILL GRADUALLY DIMINISH LATER THIS
  EVENING.

* SNOWFALL RATES...MODERATE TO HEAVY SNOWFALL RATES OF 1 TO 2
  INCHES PER HOUR ARE EXPECTED AT TIMES, PRIMARILY BETWEEN THE
  HOURS OF 3 PM AND 8 PM PDT.

* LOCATIONS INCLUDE: MOUNT SHASTA CITY...INTERSTATE 5 FROM JUST
  NORTH OF DUNSMUIR TO SOUTH WEED...AND ALL OF HIGHWAY 89 TO THE
  SISKIYOU COUNTY LINE.

* IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT, ESPECIALLY
  EARLY THIS EVENING, ON AREA ROADWAYS INCLUDING I-5 AND HIGHWAY
  89 OVER SNOWMAN'S HILL SUMMIT. BE PREPARED FOR SNOW AND SLUSH
  COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY WET SNOW MAY
  ALSO BRING DOWN TREES AND BRANCHES WHICH COULD CAUSE POWER
  DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ080-010300-
/O.EXT.KMFR.WS.W.0003.000000T0000Z-140401T0300Z/
WESTERN SISKIYOU COUNTY-
248 PM PDT MON MAR 31 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING
ABOVE 3500 FEET...

THE WINTER STORM WARNING ABOVE 3500 FEET IS NOW IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON
  PERSISTING INTO EARLY THIS EVENING. SNOW WILL RAPIDLY DIMINISH
  LATER THIS EVENING.

* SNOWFALL RATES...MODERATE TO HEAVY SNOWFALL RATES OF 1 TO 2
  INCHES PER HOUR ARE EXPECTED AT TIMES, PRIMARILY BETWEEN THE
  HOURS OF 3 PM AND 5 PM PDT.

* LOCATIONS INCLUDE: MAINLY RURAL AREAS OF WESTERN SISKIYOU
  COUNTY, ESPECIALLY THE MARBLE MOUNTAINS AND TRINITY ALPS.

* IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES ON
  AREA ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAY 3 OVER SCOTT
  MOUNTAIN SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS
  AND REDUCED VISIBILITIES. HEAVY WET SNOW MAY ALSO BRING DOWN
  TREES AND BRANCHES WHICH COULD CAUSE POWER DISRUPTIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

BTL
776 
WWUS46 KMFR 010257
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
757 PM PDT MON MAR 31 2014

CAZ080-010400-
/O.EXP.KMFR.WS.W.0003.000000T0000Z-140401T0300Z/
WESTERN SISKIYOU COUNTY-
757 PM PDT MON MAR 31 2014

...WINTER STORM WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING
ABOVE 3500 FEET...

THE WINTER STORM WARNING ABOVE 3500 FEET WILL EXPIRE AT 8 PM PDT
THIS EVENING. 

* SNOW HAS DIMINISHED IN WESTERN SISKIYOU COUNTY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

CAZ082-083-010600-
/O.CON.KMFR.WS.W.0003.000000T0000Z-140401T0600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
757 PM PDT MON MAR 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

* SNOW ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES EXPECTED MAINLY
  EAST OF INTERSTATE 5...FROM HIGHWAY 89 TO TENNANT.

* ELEVATION: ABOVE 3500 FEET.

* TIMING...SNOW IS DIMINISHING ALONG INTERSTATE 5 AND WILL
  CONTINUE FOR A FEW MORE HOURS EAST OF THE INTERSTATE.

* LOCATIONS INCLUDE: MOUNT SHASTA CITY...INTERSTATE 5 FROM JUST 
  NORTH OF DUNSMUIR TO SOUTH WEED...AND ALL OF HIGHWAY 89 TO 
  THE SISKIYOU COUNTY LINE.

* IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY EARLY THIS EVENING... ON AREA ROADWAYS INCLUDING 
  I- 5 AND HIGHWAY 89 OVER SNOWMAN'S HILL SUMMIT. BE PREPARED 
  FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED 
  VISIBILITIES. HEAVY WET SNOW MAY ALSO BRING DOWN TREES AND 
  BRANCHES WHICH COULD CAUSE POWER DISRUPTIONS. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SK
835 
WWUS46 KMFR 010603
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1103 PM PDT MON MAR 31 2014

CAZ082-083-010715-
/O.EXP.KMFR.WS.W.0003.000000T0000Z-140401T0600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
1103 PM PDT MON MAR 31 2014

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING HAS EXPIRED. SCATTERED SNOW SHOWERS WILL
CONTINUE OVERNIGHT BUT ADDITIONAL ACCUMULATION WILL BE AROUND ONE
INCH.

$$


FB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 10:40 AM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 30, 10:40 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1040 AM PDT SUN MAR 30 2014

.DISCUSSION...MORNING UPDATE. MADE SOME MAJOR UPDATES THIS MORNING.
SEPARATED THE WINTER STORM WATCH INTO TWO SEPARATE EVENTS. THE FIRST
PERIOD THIS AFTERNOON INTO TONIGHT AN AREA OF INSTABILITY DEVELOPS
OVER THE MOUNT SHASTA AREA THIS AFTERNOON WITH LI'S NEARING ZERO.
OVERALL THE SNOW AMOUNTS SHOULD BE IN THE 1-3 INCH RANGE...BUT COULD
VERY EASILY ADD ANOTHER UP TO 2 INCHES OF QUICK HEAVY SNOW IN TOWERS
THAT BUILD SUBSTANTIALLY. HAVE KEPT THE WATCH FOR THE REAL FRONT
THAT COMES IN MONDAY...AND THE SNOW AMOUNTS LOOK IN LINE WITH THE
PREVIOUS WATCH.

.DISCUSSION...THE MAIN ADJUSTMENT TO THE FORECAST THIS MORNING WAS
TO HOIST A WINTER STORM WATCH FOR THE MOUNTAINS OF WESTERN AND
SOUTH CENTRAL SISKIYOU COUNTY ABOVE 4000 FEET. WHILE WE WILL SEE A
BREAK IN THE PRECIPITATION TODAY WITH AT MOST SCATTERED SHOWERS
MAINLY WEST OF THE CASCADES, A WET SYSTEM WILL MOVE IN TONIGHT AND
THROUGH THE AREA MONDAY. THE FOCUS OF PRECIPITATION WITH THIS
SYSTEM WILL BE OVER NORTHWEST CALIFORNIA. WHILE WE ARE NOT
FORECASTING A PARTICULARLY LARGE AMOUNT OF QPF, SNOW LEVELS WILL
BE LOW ENOUGH THAT IMPACTS FROM SNOW WILL BE POSSIBLE. ANOTHER
AREA TO WATCH CLOSELY WILL BE THE MOUNT SHASTA CITY AREA.
THERMODYNAMIC PARAMETERS ARE SUFFICIENT FOR SNOW DOWN INTO THE
CITY AND THERE IS A BRIEF PERIOD OF SOUTHERLY FLOW WHICH TENDS TO
ARTIFICIALLY REDUCE SNOW LEVELS FURTHER IN THAT AREA. I'M JUST NOT
GETTING SUFFICIENT QPF TO SUGGEST A HEAVY SNOW EVENT FOR THE CITY
ITSELF. THAT SAID, I THINK WE WILL PROBABLY SEE ENOUGH SNOW FOR AN
ADVISORY, BUT I'D LIKE TO SEE ANOTHER MODEL RUN BEFORE MAKING THE
DECISION TO HOIST ANY HEADLINES FOR THERE. WOULD LIKELY LEAN
TOWARD AN ADVISORY GIVEN WHAT THE MODELS CURRENTLY SHOW, BUT WILL
LET THE DAY SHIFT DECIDE ON THAT. NO PROBLEMS ARE EXPECTED IN
OREGON FROM THIS STORM. IN FACT, WE PROBABLY WON'T EVEN SEE MUCH
SNOW ON SISKIYOU SUMMIT FROM THIS SYSTEM.

THE SYSTEM SLIDES SOUTH AND AWAY FROM US TUESDAY WITH RESIDUAL
RAIN AND SNOW TAPERING OFF. WEDNESDAY MAY ACTUALLY BE DRY, BUT
ANOTHER WEAK FRONT WILL MOVE IN FOR THURSDAY. THIS ONE ISN'T
ESPECIALLY WET OR COLD, SO AM NOT ANTICIPATING ANY PROBLEMS.
ANOTHER WEAK FRONT APPEARS TO BE ON TAP FOR SATURDAY, BUT MODELS
ARE TRENDING TOWARD A RIDGE FOR SUNDAY INTO EARLY NEXT WEEK WHICH
MAY PROVIDE A PERIOD OF DRY AND WARMER WEATHER. -WRIGHT

&&

.AVIATION...BASED ON THE 30/06Z TAF CYCLE...POST-FRONTAL SHOWERS
WILL CONTINUE EARLY THIS MORNING WITH MOUNTAIN OBSCURATION AND MVFR
CEILINGS MOST COMMON IN THE VICINITY OF SOUTHWEST AND WEST FACING
SLOPES. POCKETS OF MVFR CIGS COULD FORM TONIGHT IN WEST SIDE VALLEYS
PRIMARILY...THOUGH CONFIDENCE IS LOW ON THIS. WEAK HIGH PRESSURE
WILL DECREASE THE COVERAGE OF SHOWERS ON THROUGH THE MORNING WITH
SOME SUN BREAKS AND HIGHER BASES IN THE CLOUD COVER BY AFTERNOON.
VFR CEILINGS AND A FEW SHOWERS...MOSTLY OVER HIGHER TERRAIN...WILL
LIKELY PERSIST THROUGH THE AFTERNOON INTO THIS EVENING.

&&

.MARINE...WEAK HIGH PRESSURE BUILDS INTO THE AREA THIS MORNING WITH
LIGHT WINDS OVER MOST OF THE AREA. WEST SWELL IS EXPECTED TO
DECREASE THIS MORNING THROUGH THIS AFTERNOON. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE NEXT FRONT WHICH IS
EXPECTED TO MOVE INTO THE OUTER WATERS TONIGHT. WINDS WILL TURN
SOUTH TO SOUTHEAST AND INCREASE AHEAD OF THE FRONT LATE THIS
AFTERNOON. THE NAM SHOWS A COASTAL JET DEVELOPING MAINLY OVER THE
OUTER WATERS, BUT GALE FORCE WINDS COULD SNEAK INTO THE OUTER
PORTIONS OF THE INNER WATERS LATER THIS EVENING INTO MONDAY MORNING.
THEREFORE DECIDED TO ISSUE A GALE WARNING FOR THE INNER WATERS, BUT
BEYOND 5 NM FROM SHORE. THE FRONT IS EXPECTED TO MOVE INLAND LATE
MONDAY AFTERNOON AND WINDS AND WIND DRIVEN SEAS WILL DECREASE AND
SHOULD DROP BELOW SMALL CRAFT BY 0Z. WEAK LOW PRESSURE WILL MOVE
SOUTH ALONG THE OUTER WATERS MONDAY NIGHT INTO TUESDAY, THEN WEAK
HIGH PRESSURE BUILDS TUESDAY NIGHT THROUGH WEDNESDAY. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING
     ABOVE 4000 FEET FOR FOR CAZ080.
     WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
     CAZ082-083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM
THIS
     AFTERNOON TO 2 PM PDT MONDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 2 PM PDT
     MONDAY FOR PZZ350-356-370-376.
     GALE WARNING FROM 11 PM THIS EVENING TO 2 PM PDT MONDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:14 AM PDTWinter Storm WatchMFRSiskiyou12 hr
Mar 30, 10:11 AM PDTWinter Weather AdvisoryMFRSiskiyou13 hr
Mar 30, 3:18 PM PDTWind AdvisoryMFRSiskiyou27 hr

Nearby

Winter Storm Warnings in California, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.